Connect with others who understand.

sign up log in
About MyDepressionTeam
Real members of MyDepressionTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Has Anyone Here Taken Topamax Before, If So Was There Any Bad Side Effects?

Has Anyone Here Taken Topamax Before, If So Was There Any Bad Side Effects?

Doctor just started me on it, for chronic migraines. Has Topamax helped anyone else with their migraines?

A MyDepressionTeam Member said:

I was on Topamax for depression. It made me feel more alert at first. I lost a lot of weight. I too had lost the desire for soda and if I wasn't hungry anymore I was able to leave food on my plate. I wish I could take it again for the weight loss but it doesn't help my depression.

posted about 3 years ago
A MyDepressionTeam Member said:

Works great. I had migraine what seems like forever. I tried top a Max for my migraine and I am now migraine free. Best of luck

posted over 3 years ago
A MyDepressionTeam Member said:

Unfortunately it made me feel dumb, so I got off of it.

posted over 3 years ago
A MyDepressionTeam Member said:

I'm on 100mg of Tompomax for migraines, So far it has brought my migraines down from 5 a week to 1-2. That is so good. I am really happy with that and I will continue to take the medication, People have said they get weight loss from the medication. I have yet to see that happen for me and I have been on these medication for a while now. I think that won't happen for me but hey, at least they are working for the mgraines. I am really happy with how I don't feel like my brain is going to explode out of my eyes all the time anymore and I don't need the dark curtains and I can go out and do things again.

posted over 3 years ago
A MyDepressionTeam Member said:

Hi!
I'm currently on week 2 of Topamax. I started taking this for migraines, and so far the side effects I've had have been: tingling in hands, difficulty in word retrieval, slight dizziness, nausea, decreased appetite, upset stomach, and cannot tolerate soda or anything too sweet. I know side effects are different for everyone, but before I started taking this I read a TON of blogs and found that the side effects I had were among some of the most common ones people experienced, especially among women, and women my age. The tingling in the hands was the most bothersome because I use my hands a lot in my job and so I was very aware of it. I always made sure to take the medicine with breakfast and that helped A LOT with the stomach upset, even just a small banana or a yogurt. Otherwise if I took it on an empty stomach I'd feel like I was about to have diarrhea. (Sorry for the details). The soda thing REALLY sucked. I was a HUGE soda drinker before this medicine. I'm talking 20-40 fl oz a day of Coca Cola. On the third day of Topamax I noticed that my coke was starting to taste a little flat. I was like well that's weird, but thought that maybe I had just gotten a bad bottle. Then it kept happening. I didn't make the connection with the medicine until one day when I was reading another person's experience with Topamax and her weight loss. Now coke tastes flat and weird and so I haven't had it in awhile. I don't crave it either, and because of the no more soda, I've lost 5 pounds so far, so I have that going for me :)
I am on 50mg currently and will eventually go up to 100mg

posted over 3 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in